Doxycycline: side effects worse than the condition?

Discussion in 'Professionally Qualified, RAMC and QARANC' started by mwl946, Jul 18, 2012.

Welcome to the Army Rumour Service, ARRSE

The UK's largest and busiest UNofficial military website.

The heart of the site is the forum area, including:

  1. mwl946

    mwl946 LE Good Egg (charities)

    Been prescribed this for a chest infection (penicillin allergic; anaphylaxis). Loading dose of 200mg, now 100mg daily for six days. Feel awful - nausea, headache, aching limbs. Is this down to the antibiotic or the chest infection?
     
  2. Why not ask your GP? Opinion on here is hardly likely to be authoritative.
     
  3. It does cause nausea and vomitting it's important to take with a full glass of water and remain upright for at least 30 mins.
     
  4. also should never be taken on an empty stomach, so eat first
     
  5. i've taken Doxy on and off for years, mostly as an anti malarial whilst out on ops. Can't say it's ever affected me like that.

    Have you looked up the list of side affects?

    Doxylar (doxycycline)
     
  6. Probably the antibiotic - I had to take a course of it a little while back and I felt rougher than a badger's arse. Sunlight made me feel even worse. Horrible muck.
     
    • Like Like x 1
  7. mwl946

    mwl946 LE Good Egg (charities)

    I appreciate that - just wondering whether to go back in am or just MTFU and get on with it. Supposed to be flying out to Germany on Fri and won't be going if feel like this :-(
     
  8. Get drunk?
     
  9. Probably caused the need for antibiotics!
     
    • Like Like x 1
  10. mwl946

    mwl946 LE Good Egg (charities)

    The very thought of alcohol makes me want to barf!!! The chest infection was mild in comparison.
    Thanks for the help guys............back to GP in am, armed with the list of side effects.
     
  11. Lack of alcohol is very bad for you.
     
    • Like Like x 1
  12. As a patient, you have a choice - take the pills (capsules) or take the pain.
    You might shake of a chest infection with paracetamol and lots of fresh fruit and veg but if your GP has gone to the bother of getting his/her precription pad out it suggests you warrant flooding your system with posh mold.

    Yes I'd MTFU